MAUDE Adverse Event Report: CONMED CORPORATION MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM

CONMED CORPORATION MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM
Model Number 000150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned to conmed with original opened product packaging.Upon visual inspection, the device's spring tip was observed to be detached from the rest of the device from the distal tip of the device.Within proximity to the fracture point, it was observed that the detached spring tip component was bent.Due to the bend observed within proximity to the fracture point of the device's spring tip component, it is possible that an applied force is related to the cause of this defect.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number, with (b)(4) devices manufactured, showed no other complaint for this lot product and event description.A two-year review of complaint history revealed 5 other similar complaints for this product family and failure mode.In that same timeframe, (b)(4) of this product family have been sold worldwide, making the rate of occurrence of this confirmed failure (b)(4) percent, if all complaints were confirmed.The instructions for use advises the user of the following.The guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.Inspect the flexible spring tip and discard the wire if the tip appears to be bent or fatigued.Also inspect the soldered joints and discard the wire of the soldered joints appear discolored, lose or cracked.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during a procedure, the 000150 guidewire spring tip broke off inside the patient.The broken piece was retrieved with a snare and the procedure was completed with an alternate guidewire.The patient did not require additional treatment due to this incident and no injury was reported.This report is raised on the basis of a reported malfunction that may have contributed to an injury.

Brand Name
MARKED GUIDEWIRE
Common Device Name
AMERICAN DILATION SYSTEM
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7363775
Report Number3007305485-2018-00066
Device Sequence Number10806428
Product Code KNQ
UDI-Device Identifier30653405050852
UDI-Public(01)30653405050852(11)170912(10)201709124
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K853274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000150
Device Catalogue Number000150
Device Lot Number201709124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight73